Hi. I am in a monogamous sexual relationship, but I don't want kids, so we had decided to use two forms of birth control to prevent pregnancy: male condoms and Depo Provera. I began getting the Depo shots back in November of 2014. I followed the directions given by my doctor not to have sex until seven days after receiving the shot. When my partner and I did have intercourse for the first time, we used male condoms. He is experienced with using condoms, and we used a condom every time from start to finish, and used a new condom with every new session. We have never (to our knowledge) had a condom leak or break. I received my second shot in January of 2015, but I noticed that the shot was adversely affecting my moods and sex drive and was making me really depressed and insecure, so I decided I wouldn't get any more shots after my second shot in January. The whole time I was on the shot, I would still get my periods, but they would be really light and I wouldn't have to use more than a panty liner. Normally, my cycle is five weeks long. When I was on the shot, my period would come every seven weeks, always really light, but it would be drawn out for about two weeks at a time. I was due for my next shot around April 22, 2015. I got my last period on April 21, 2015. I did not go for my third shot on April 22. I had intercourse (again with a male condom, no breakage or leakage that we know of) about two weeks later (on May 4). I have not had any intercourse since then and it is now June 6th. I also have not had a period since then. I know that it can take a long time for Depo to leave the system, however. I am hoping that because of this, my periods are still on a seven week schedule. If this is the case, my period should be due soon, around June 9th. I have not had any pregnancy symptoms except one time on May 15th where I was nauseous and throwing up, but I felt better the next day. My theory is, if I'm still on the seven week schedule, that is when my body would have tried to ovulate, and the hormones that my body had been suppressing for six months had been released and made me feel sick. I have read that many women experience pregnancy symptoms coming off of the shot. I have not experienced any other pregnancy symptoms since then. Anyway, my question is, based on this information, do you think there is any chance I could somehow be pregnant? I know it takes some women a long time to conceive after getting off the shot, so I would assume that because it was so soon after getting off the shot, and I haven't had my period yet, AND because I used a condom that I would have a very slim to near impossible chance of getting pregnant (and yes, I understand nothing is impossible, but still). I guess because I don't want children, I am just seriously concerned, especially after trying to be really careful and responsible. If I don't get my period by June 9th, or the week of the 9th, I'm going to take a HPT or two. I just wanted to get a second opinion on the matter.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.